Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Final sets for operators on real entire functions of order one, normal type


Author: C. L. Prather
Journal: Proc. Amer. Math. Soc. 90 (1984), 363-369
MSC: Primary 30D15; Secondary 30C15
DOI: https://doi.org/10.1090/S0002-9939-1984-0728349-4
MathSciNet review: 728349
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a real entire function of order one, normal type that is bounded on the real axis and $ L = \varphi \left( D \right)$, $ D = \left( {d / dz} \right)$ with $ \varphi \left( \omega \right)$ a Laguerre-Pólya function satisfying $ \varphi \left( 0 \right) = 0$. Then the final set of $ f$ with respect to $ L$ is contained in the real axis as either a discrete subset or the whole axis.


References [Enhancements On Off] (What's this?)

  • [1] R. P. Boas, Entire functions, Academic Press, New York, 1954. MR 0068627 (16:914f)
  • [2] -, Asymptotic properties of functions of exponential type, Duke Math J. 20 (1953), 433-448. MR 0059365 (15:517e)
  • [3] R. P. Boas and C. L. Prather, Final sets for operators on finite Fourier transforms, Houston Math. J. 5 (1979), 29-36. MR 533636 (81b:42045)
  • [4] R. Duffin and A. C. Schaeffer, Some properties of functions of exponential type, Bull. Amer. Math. Soc. 44 (1938), 236-240. MR 1563717
  • [5] A. Edrei, On a conjecture of Pólya concerning the zeros of successive derivatives, Scripta Math. 22 (1956), 31-44; ibid. 23 (1957), 106-121. MR 0081945 (18:471g)
  • [6] R. Gethner, A Pólya "schire" theorem for entire functions, Ph. D. Thesis, Univ. of Wisconsin, Madison, 1982.
  • [7] B. Ja. Levin, Distribution of zeros of entire functions, 2nd ed., Amer. Math. Soc. Transl. (2) 5 (1980). MR 589888 (81k:30011)
  • [8] G. Pólya, On the zeros of the derivatives of a function and its analytic character, Bull. Amer. Math. Soc. 49 (1943), 178-191. MR 0007781 (4:192d)
  • [9] -, Über die Realität der Nullstellen fast aller Ableitungen gewisser ganzer Funktionen, Math. Ann. 144 (1937), 622-634. MR 1513163
  • [10] C. Prather, On the zeros of derivatives of balanced trigonometric polynomials, Pacific J. Math. 81 (1979), 516-523. MR 547617 (81j:42002)
  • [11] -, On some new and old theorems, on final sets, Houston Math. J. 7 (1981), 407-430. MR 640983 (83b:30027)
  • [12] -, Final sets for operators on classes of entire functions representable as a Fourier integral, J. Math. Anal. Appl. 82 (1981), 200-220. MR 626749 (83h:30023)
  • [13] -, Zeros of operators on functions and their analytic character, Rocky Mountain J. Math. (to appear). MR 761118 (86a:30049)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D15, 30C15

Retrieve articles in all journals with MSC: 30D15, 30C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0728349-4
Keywords: Real entire function, exponential type, final set, differential operator
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society